MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 24GX0.75IN STRAIGHT BC; Catheter, intravascular, therapeutic, short-term less than 30 days

BECTON DICKINSON BD US CATHENA 24GX0.75IN STRAIGHT BC; Catheter, intravascular, therapeutic, short-term less than 30 days
Catalog Number 386860
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd us cathena 24gx0.75in straight bc safety mechanism will not activate.It was reported by customer that the safety did not click, stating the ¿safety cover was not there¿, and that the iv catheter is supposed to click automatically to engage the safety.The safety mechanism is a passive system, meaning that when the nurse pulls back on the frosted part after inserting the iv into a patient, the needle retracts back into that frosted part.When fully out, the whole part disengages from the spring in the hub, creating a locked safety ¿covering¿ for the sharp end of the needle.Verbatim: rcc received a complaint via email.That upon removing the iv catheter, the safety did not click, stating the ¿safety cover was not there¿, and that the iv catheter is supposed to click automatically to engage the safety.The safety mechanism is a passive system, meaning that when the nurse pulls back on the frosted part after inserting the iv into a patient, the needle retracts back into that frosted part.When fully out, the whole part disengages from the spring in the hub, creating a locked safety ¿covering¿ for the sharp end of the needle.Manufacturer response for peripheral iv, bd cathena 24ga 0.75" (per site reporter).
 
Additional Manufacturer Narrative
As no physical sample, lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.Based on the limited investigation results, a root cause for the reported incident could not be determined.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD US CATHENA 24GX0.75IN STRAIGHT BC
Common Device Name
Catheter, intravascular, therapeutic, short-term less than 30 days
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19548240
Report Number2243072-2024-00720
Device Sequence Number14665482
Product Code FOZ
UDI-Device Identifier00382903868605
UDI-Public(01)00382903868605
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number386860
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown